Alert archive / Tennessee / Wind Advisories in 2011
Wind Advisory 10, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Apr 11, 2011, 3:47 AM EDT for 33 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Apr 11, 2011, 12:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2011, 3:47 AM EDT (07:47 UTC)
- In effect from
- Apr 11, 2011, 12:00 PM EDT
- Expired
- Apr 11, 2011, 7:28 PM EDT
- In force
- 7 hr
- Issued by
- NWS Morristown, TN
All 42 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
960 WWUS74 KMRX 110747 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 347 AM EDT MON APR 11 2011 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND EARLY EVENING... .THE TIGHTENING PRESSURE GRADIENT BETWEEN SURFACE HIGH PRESSURE TO OUR EAST AND AN APPROACHING COLD FRONT WILL BRING GUSTY SOUTHWEST WINDS TO THE AREA...MAINLY THIS AFTERNOON INTO EARLY EVENING. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-111600- /O.NEW.KMRX.WI.Y.0010.110411T1600Z-110412T0200Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...GREENEVILLE... CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE... CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...PIKEVILLE... DAYTON...DECATUR...ATHENS...MADISONVILLE...COKER CREEK...JASPER... CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 347 AM EDT MON APR 11 2011 /247 AM CDT MON APR 11 2011/ ...WIND ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 10 PM EDT /9 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 10 PM EDT /9 PM CDT/ THIS EVENING. * WINDS WILL INCREASE FROM THE SOUTHWEST TODAY...REACHING SPEEDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH AT TIMES THIS AFTERNOON AND EARLY EVENING. WINDS WILL THEN DIMINISH AND BECOME MORE WESTERLY. * IMPACTS: WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LARGE LIMBS AS WELL AS A FEW SHALLOW ROOTED OR DISEASE WEAKENED TREES MAY BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
2 follow-up statements
465 WWUS74 KMRX 111553 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1153 AM EDT MON APR 11 2011 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND EARLY EVENING... .STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP OUT AHEAD OF AN APPROACHING COLD FRONT FOR THE AFTERNOON INTO THE EARLY EVENING. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-120000- /O.CON.KMRX.WI.Y.0010.110411T1600Z-110412T0200Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...GREENEVILLE... CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE... CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...PIKEVILLE... DAYTON...DECATUR...ATHENS...MADISONVILLE...COKER CREEK...JASPER... CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 1153 AM EDT MON APR 11 2011 /1053 AM CDT MON APR 11 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING. * WINDS WILL INCREASE FROM THE SOUTHWEST TODAY...REACHING SPEEDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH AT TIMES THIS AFTERNOON AND EARLY EVENING. WINDS WILL THEN DIMINISH AND BECOME MORE WESTERLY. * IMPACTS: WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LARGE LIMBS AS WELL AS A FEW SHALLOW ROOTED OR DISEASE WEAKENED TREES MAY BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
545 WWUS74 KMRX 112328 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 728 PM EDT MON APR 11 2011 ...WIND ADVISORY IS CANCELLED... .WINDS HAVE GENERALLLY DIMINISHED TO BELOW CRITERIA. THUS THE ADVISORY HAS BEEN CANCELLED. HOWEVER...SOME AREAS MAY EXPERIENCE BREEZY CONDITIONS THROUGH THE EVENING. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-120030- /O.CAN.KMRX.WI.Y.0010.000000T0000Z-110412T0200Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...GREENEVILLE... CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE... CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...PIKEVILLE... DAYTON...DECATUR...ATHENS...MADISONVILLE...COKER CREEK...JASPER... CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 728 PM EDT MON APR 11 2011 /628 PM CDT MON APR 11 2011/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE GENERALLLY DIMINISHED TO BELOW CRITERIA. THUS THE ADVISORY HAS BEEN CANCELLED. HOWEVER...SOME AREAS MAY EXPERIENCE BREEZY CONDITIONS THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 11, 3:43 AM EDT, 4 minutes earlier.
Area forecast discussion, Apr 11, 3:43 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
343 AM EDT MON APR 11 2011
.SHORT TERM...(TODAY AND TONIGHT)...UPPER RIDGE WILL SHIFT EAST
TODAY...AND COLD FRONT WILL PUSH THROUGH TONIGHT. TIGHT PRESSURE
GRADIENT TODAY WILL LEAD TO STRONG AND GUSTY WINDS. MIGHT BE
SOMEWHAT BORDERLINE FOR PARTS OF THE AREA...BUT WILL GO AHEAD AND
ISSUE A WIND ADVISORY FOR ALL AREAS FROM 16Z TO 02Z. LOOKS LIKE
STORMS MAY MOVE INTO AT LEAST WESTERN AREAS LATE TODAY...THEN SHOULD
MOVE ACROSS REMAINDER OF AREA FIRST PART OF THE NIGHT. DECENT LIFT
AND STRONG LOW LEVEL WIND FIELDS...ALTHOUGH INSTABILITY NOT
IMPRESSIVE. WITH STRONG LOW LEVEL JET/LOW LEVEL SHEAR CERTAINLY MAY
BE SEVERE STORMS...AND WILL CONTINUE MENTION IN HWO. SOME FLOODING
PROBLEMS COULD ALSO DEVELOP TONIGHT...BUT SINCE MAINLY A SECOND
PERIOD THREAT AND CONFIDENCE LEVEL FOR ANY FLOODING STILL RATHER LOW
WILL NOT ISSUE ANY FLOOD WATCH AT THIS TIME. TEMPERATURES TODAY MAY
APPROACH RECORD HIGHS...SO WILL INCLUDE MENTION IN ZFP.
.LONG TERM...(TUESDAY THROUGH SUNDAY)...UPPER TROUGH BRINGING A
CHANCE FOR RAIN SHOWERS ON TUESDAY AND INTO TUESDAY EVENING ACROSS
MAINLY THE NORTHERN PORTIONS OF THE CWA. HIGH PRESSURE BUILDING INTO
THE AREA BRINGING DRY WEATHER FOR WEDNESDAY AND THURSDAY. A FRONT
TRACKS INTO THE AREA ON FRIDAY. WILL KEEP THE CHANCE GOING FOR
FRIDAY. UPPER TROUGH FOLLOWS ON SATURDAY BRINGING A CHANCE FOR RAIN
SHOWERS WITH THE HIGHEST CHANCES ACROSS THE NORTHERN PORTIONS OF THE
CWA WHERE THE DEEPEST MOISTURE IS EXPECTED. DRY WEATHER RETURNS ON
SUNDAY. NEAR TO ABOVE NORMAL NORMAL TEMPERATURES ARE EXPECTED FOR
MOST OF THE PERIOD. STAYED NEAR MEX/HPC GUIDANCE FOR
TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 85 54 67 43 74 / 50 90 20 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 85 55 63 41 69 / 30 90 30 0 0
OAK RIDGE, TN 86 54 63 41 69 / 40 90 30 0 0
TRI CITIES AIRPORT, TN 84 56 59 36 68 / 20 90 50 20 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM NOON TODAY TO 10 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY FROM NOON EDT /11 AM CDT/ TODAY TO 10 PM EDT /9 PM
CDT/ THIS EVENING FOR THE FOLLOWING ZONES: ANDERSON...
BLEDSOE...BLOUNT SMOKY MOUNTAINS...BRADLEY...CAMPBELL...
CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...GRAINGER...
HAMBLEN...HAMILTON...HANCOCK...HAWKINS...JEFFERSON...
JOHNSON...KNOX...LOUDON...MARION...MCMINN...MEIGS...
MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST CARTER...
NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST MONROE...
RHEA...ROANE...SCOTT TN...SEQUATCHIE...SEVIER SMOKY
MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
MONROE...SULLIVAN...UNICOI...UNION...WASHINGTON TN...WEST
POLK.
VA...WIND ADVISORY FROM NOON TODAY TO 10 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
LDW/GHHazardous weather outlook, Apr 10, 10:00 AM EDT, 17 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EDT SUN APR 10 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-111000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1000 AM EDT (900 AM CDT) SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY ON MONDAY...WITH A LINE OF SHOWERS AND THUNDERSTORMS BECOMING LIKELY BY THE AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL BEING THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY AFTERNOON AND EVENING.
Nearby
Wind Advisories in Tennessee, 2011Wind Advisories in Virginia, 2011Wind Advisories in North Carolina, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.